Alert archive / Iowa / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 142, NWS Quad Cities, IA

September 7, 2001Benton County, Iowa County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2001, 10:11 PM CDT for Benton County, Iowa County, Iowa. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 7, 2001, 10:11 PM CDT (03:11 UTC)
Expired
Sep 7, 2001, 11:15 PM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Benton County, IA, Iowa County, IA

The radar

The Quad Cities radar (KDVN), 133 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 10:50 PM CDTThunderstorm Wind 52 ELadora, IAThunderstorm wind gust estimated at 60 mph. Reported by law enforcement.
Sep 7, 10:52 PM CDTThunderstorm Wind 52 EGarrison, IAThunderstorm wind gust estimated at 60 mph. Reported by Emergency Management.
Sep 7, 11:00 PM CDTThunderstorm Wind 52 EWilliamsburg, IAThunderstorm wind gusting to 60 mph downed a tree, which fell on a person, who required treatment at a local hospital. Reported by law enforcement.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS53 KDVN 080312
SVRMLI
IAC011-095-080415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA
1011 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA
  IOWA COUNTY IN EAST CENTRAL IOWA

* UNTIL 1115 PM CDT

* AT 1009 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH VERY   
  DAMAGING WINDS 19 MILES WEST OF LADORA...OR 6 MILES WEST OF        
  BROOKLYN...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
   LADORA BY 1030 PM CDT.
   LUZERNE BY 1035 PM CDT.
   MARENGO BY 1040 PM CDT.
   BLAIRSTOWN BY 1045 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
TAKE COVER IN A STURDY STRUCTURE AND GO INTO AN INTERIOR ROOM OR
BASEMENT UNTIL THE STORM PASSES.

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...
WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE
WASHED OUT.

LAT...LON 4223 9226 4156 9227 4156 9186 4225 9190

$$

MEYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:41 PM CDT, 7 hours 30 minutes earlier.

Area forecast discussion, Sep 7, 2:41 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 PM CDT FRI SEP 7 2001

LONGWAVE TROUGH WAS CENTERED OVER ROCKIES AT 12Z WITH 120 KT H25 JET
DIVING INTO NORTHERN IDAHO. AT H5...THREE MAIN SHORTWAVES TO FOCUS
ON. FIRST THAT PRODUCED MORNING ROUND OF TSRA ACROSS IA WAS
RESPONSIBLE FOR LONG SQUALL LINE ACROSS WI AT 18Z. SECOND WAS NOT AS
ACTIVE MOVING ACROSS NE KS/NW MO. THIRD WAS AT BASE OF TROUGH WITH
GOOD CIRCULATION SEEN ON WATER VAPOR MOVING INTO WESTERN KS. AT
SURFACE...A LOW WAS CENTERED JUST NORTH OF MSP WITH COLD FRONT
TRAILING SW TO ANOTHER LOW OVER S CENTRAL KS. DEEP TROPICAL LIKE
MOISTURE WAS AHEAD OF FRONT WITH H85 DEWPOINTS WELL INTO MID TEENS
STREAMING NE ON 40KT H85 WINDS INTO EASTERN IA. FORECAST CHALLENGE
IS TIMING OF HEAVY RAIN PRODUCING THUNDERSTORMS TONIGHT AND FIRST
HALF OF SATURDAY...THEN DEGREE OF COOLDOWN AND POPS THROUGH WEEKEND
AS UPPER TROUGH APPROACHES.

MODELS INITIALIZED OK WITH MAIN FEATURES THIS MORNING. ETA AND AVN
HAD BETTER HANDLE ON SHORTWAVES IN AREA AT 18Z THAN NGM. NGM ALSO
HAD SURFACE FRONT HANGING UP OVER FORECAST AREA THROUGH SATURDAY...
WHILE AVN AND ETA CONTINUED TO PUSH FRONT SE...WHICH SEEMED MORE
REALISTIC GIVEN PROGRESSIVE NATURE OF STILL DIGGING UPPER SYSTEM.
WILL GENERALLY FOLLOW BLEND...LEANING TOWARD SLIGHTLY FASTER AVN
EASTWARD PROGRESSION OF UPPER WAVE SUNDAY AND MONDAY.

IN NEAR TERM...DECREASING DEBRIS CLOUD COVER ACROSS CWA EARLY THIS
AFTERNOON WILL FURTHER DESTABILIZE THE BOUNDARY LAYER TO SET STAGE
FOR ROUND OF EVENING CONVECTION AS 2ND AFOREMENTIONED SHORTWAVE
APPROACHES. ASSOCIATED H5 VORT MAX PROGGED OVER MLI TO DBQ AREA BY
00Z. AM ANTICIPATING A FEW LINES OF CONVECTION WITH ISOLATED SEVERE
WIND GUSTS BEFORE SUNSET TO MOVE NE ACROSS CWA. MUCH LIKE LAST
NIGHT...WILL SEE A BREAK WITH CLEARING SKIES AFTER SUNSET BEFORE
MORE VIGOURUS SHORTWAVE APPROACHES TOWARD MORNING. MAIN THREAT FROM
THIS ROUND WILL BE HEAVY RAINFALL AS PRECIPITABLE H20 STAYS IN RANGE
OF 1.5 TO NEAR 2 INCHES. DO NOT FORESEE SIGNIFICANT FLASH FLOOD
THREAT DUE TO RELATIVELY HIGH FF VALUES...BUT WILL MENTION LOCALLY
HEAVY RAIN AS MID LEVEL FORCING...UPPER DIVERGENCE AND APPROACHING
SURFACE FRONT POINT TOWARD WIDESPREAD SHOWERS AND THUNDERSTORMS BY
12Z. WILL BREAK OUT EVENING PERIOD IN ALL ZONES TO TREND THE ABOVE
SCENARIO WITH SCATTERED TSRA...THEN LIKELY TOWARD MORNING. GUIDANCE
LOWS IN UPPER 60S TO LOWER 70S LOOK REASONABLE GIVEN HIGH DEWPOINTS
AND WINDS STAYING UP.

ON SATURDAY...WILL KEEP LIKELY POPS GOING THROUGH MORNING.
SUBSIDENCE BEHIND FRONT WILL BRING PARTIAL CLEARING. BOUNDARY LAYER
WILL BE MUCH MORE STABLE AND NO SIGNIFICANT FOCUS FOR CONVECTION
INDICATED SO WILL GO ONLY WITH ISOLATED AFTERNOON SHOWERS. WILL GO
NEAR TO ABOVE GUIDANCE WITH HIGHS MAINLY IN LOW TO MID 70S
CONSISTENT WITH CURRENT TEMPERATURE TRENDS BEHIND FRONT. WILL ADD
SCATTERED POPS FOR SUNDAY AFTERNOON AND NIGHT AS UPPER TROUGH
APPROACHES. N-NE FLOW WILL LIMIT HIGHS ONLY TO 60S.

12Z AVN AND MEDIUM RANGE GUIDANCE NOT AS PROGRESSIVE WITH TROUGH
PASSAGE AND DELAYED BY 24 HOURS. WILL ADD CHANCE OF SHOWERS TO
MONDAY BUT OTHERWISE EXPECT NO SIGNIFICANT CHANGES TO EXTENDED.

.DVN...
IA...NONE.
IL...NONE.
MO...NONE.

SHEETS

In the hours before

Local storm report, Sep 7, 7:23 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
723 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    STOCKTON                  IL   HEAVY RAIN
09/07/01   JODAVIESS                      1.50 INCHES EVENT
                                          DURATION 60 MINUTES.
                                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Sep 7, 7:30 PM CDT, 2 hours 41 minutes before
FINAL LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
730 PM CDT FRI SEP 07 2001

THIS WILL BE THE FINAL STORM REPORT CONCERNING THE TORNADO EVENT
THAT OCCURRED YESTERDAY EVENING...09/06/01.  ADDITIONAL STORM REPORT
INFORMATION WILL BE ISSUED CONCERNING THIS EVENINGS SEVERE WEATHER.

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 PM    5 SW AURORA               IA   TORNADO
09/06/01   BUCHANAN                       F0 TORNADO STARTED 5 SW
                                          OF AURORA AND TRACKED
                                          3.5 MILES TO 1.5 SW OF
                                          AURORA.  ON THE GROUND
                                          FOR 20 MINUTES.  PATH
                                          WIDTH 40 YARDS.

0630 PM    1/4 SW AURORA             IA   TORNADO
09/06/01   BUCHANAN                       F2 TORNADO TRACKED
                                          FROM 1/4 MILE SW OF
                                          AURORA TO 3/4 NW OF
                                          AURORA.  ON THE GROUND FOR
                                          5 MINUTES.  PATH WIDTH 50
                                          YARDS.  ROOF OF FRAME
                                          HOUSE RIPPED OFF AND TWO
                                          CAR GARAGE TOTALLY
                                          DESTROYED.

JIM MEYER FROM THE NATIONAL WEATHER SERVICE QUAD CITIES AND BOB
HUMMEL OF BUCHANAN COUNTY IOWA EMERGENCY MANAGEMENT CONDUCTED A
TORNADO SURVEY OF THE EVENT THAT OCCURRED THURSDAY
EVENING...SEPTEMBER 6.  THE BELOW INFORMATION IS A DETAILED REPORT
OF THE SURVEY.  JIM AND THE NATIONAL WEATHER WOULD LIKE TO THANK MR
HUMMEL AND BUCHANAN COUNTY EMERGENCY MANAGEMENT FOR THE ASSISTANCE
WHILE PERFORMING THE TORNADO SURVEY.

AT 605 PM CDT...AN F0 TORNADO TOUCHED DOWN 5 MILES SOUTHWEST OF
AURORA IOWA PRODUCING DAMAGE TO THE RALPH KRAMER FARM SITE.  SEVERAL
OUT BUILDINGS WERE DAMAGED OR DESTROYED.  ONE EMPTY GRAIN BIN WAS
MOVED OFF OF ITS FOUNDATION.  THE HOME ONLY HAD MINOR DAMAGE WITH
SOME SIDING BLOWN OFF.  THE TORNADO CONTINUED MOVING NORTHEAST
PRODUCING CROP AND TREE DAMAGE AS IT CROSSED 142 STREET.  AT 625 PM
THE TORNADO STRUCK THE LONNIE MCALLISTER FARM SITE AGAIN DAMAGING OR
DESTROYING FARM OUT BUILDINGS.  THIS IS ALSO WHERE THE MOST
SIGNIFICANT CROP DAMAGE WAS OBSERVED.  THE TORNADO THEN
LIFTED...LEAVING A TRAIL OF SOME TIN AND OTHER DEBRIS AS THE STORM
MOVED NORTHEAST.  THIS TORNADO WAS ON THE GROUND FOR 3.5 MILES AND
WAS 40 YARDS WIDE AT ITS WIDEST POINT.

AT 630 PM CDT...AN F2 TORNADO TOUCHED DOWN .25 MILE SOUTHWEST OF
AURORA AND QUICKLY MOVED ACROSS AURORA PRODUCING DAMAGE TO THE ROOF
OF THE LEGION BUILDING IN AURORA.  THE TORNADO THEN STRUCK THE KEN
MOSHER HOME JUST EAST OF AURORA TOTALLY TEARING OFF THE ROOF AND TWO
CAR GARAGE OF THIS NEWER FRAME DWELLING.  THE TORNADO THEN LIFTED
.75 MILE NORTHEAST OF AURORA AND DID NOT TOUCH DOWN AGAIN UNTIL IT
HAD MOVED ABOUT A MILE NORTH INTO FAYETTE COUNTY.  THIS TORNADO WAS
ON THE GROUND FOR 1 MILE AND WAS 50 YARDS WIDE.

THE FUJITA TORNADO INTENSITY SCALE REFERENCED ABOVE...F0 AND F2...IS
A SCALE OF WIND DAMAGE INTENSITY WHICH WINDS SPEEDS ARE INFERRED
FROM AN ANALYSIS OF WIND DAMAGE.  AN F0 TORNADO CAN PRODUCE WINDS UP
TO 72 MPH.  AN F2 TORNADO PRODUCES WINDS OF 113 TO 157 MPH.

BUCHANAN COUNTY EMERGENCY MANAGEMENT ESTIMATED TORNADO DAMAGE IN
BUCHANAN COUNTY TO BE AROUND 310,000 DOLLARS...NOT COUNTING CROP
DAMAGE.  AGAIN...THIS FIGURE IS JUST AN ESTIMATE.

ANY PICTURES OR VIDEO OF THIS EVENT WOULD BE GREATLY APPRECIATED BY
THE NATIONAL WEATHER SERVICE...TO BE USED FOR TRAINING AND SAFETY.
PICTURES AND VIDEO CAN BE SENT TO BUCHANAN COUNTY EMERGENCY
MANAGEMENT.

MEYER

@RUKWBCe	 KDENWWUS30 KMLI 080032
LSRMLI

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    LENA                      IL   WIND DAMAGE
09/07/01   STEPHENSON                     TREES DOWN AND CROP DAMAGE
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Sep 7, 7:31 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    LENA                      IL   WIND DAMAGE
09/07/01   STEPHENSON                     TREES DOWN AND CROP DAMAGE
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Sep 7, 7:34 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    1 E ORANGEVILLE           IL   60 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY STORM
                                          SPOTTER.
Local storm report, Sep 7, 8:55 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0444 PM    VINTON                    IA   45 MPH TSTM GUST
09/07/01   BENTON

0510 PM    IOWA CITY                 IA   50 MPH TSTM GUST
09/07/01   JOHNSON                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0525 PM    1 SW GALENA               IL   WIND DAMAGE
09/07/01   JODAVIESS                      SWINGSET AND
                                          OUTBUILDINGS DAMAGED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0545 PM    3 N DUNDEE                IA   WIND DAMAGE
09/07/01   DELAWARE                       TREES DOWN AT BACKBONE
                                          STATE PARK. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0550 PM    LENA                      IL   45 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0554 PM    ORANGEVILLE               IL   45 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY STORM
                                          SPOTTER.

0556 PM    14 NW FREEPORT            IL   50 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0600 PM    LENA                      IL   WIND DAMAGE
09/07/01   STEPHENSON                     WIND AND  CROP DAMAGE
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0610 PM    WAPELLO                   IA   .88 INCH HAIL
09/07/01   LOUISA                         REPORTED BY STORM
                                          SPOTTER.

0610 PM    1 E ORANGEVILLE           IL   60 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY STORM
                                          SPOTTER.

0620 PM    STOCKTON                  IL   HEAVY RAIN
09/07/01   JODAVIESS                      1.50 INCHES EVENT
                                          DURATION 60 MINUTES.
                                          REPORTED BY STORM
                                          SPOTTER.

0620 PM    SAVANNA                   IL   WIND DAMAGE
09/07/01   CARROLL                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREES AND LIMBS DOWN.

0625 PM    1 SW GALENA               IL   WIND DAMAGE
09/07/01   JODAVIESS                      SWINGSET AND
                                          OUTBUILDINGS DAMAGED.
                                          REPORTED BY PUBLIC AND LAW
                                          ENFORCEMENT OFFICIAL.

0650 PM    LENA                      IL   45 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0654 PM    ORANGEVILLE               IL   45 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY STORM
                                          SPOTTER.

0656 PM    14 NW FREEPORT            IL   50 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0700 PM    LENA                      IL   WIND DAMAGE
09/07/01   STEPHENSON                     TREES DOWN AND CROP DAMAGE
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0710 PM    WAPELLO                   IA   .88 INCH HAIL
09/07/01   LOUISA                         REPORTED BY STORM
                                          SPOTTER.

0710 PM    1 E ORANGEVILLE           IL   60 MPH TSTM GUST
09/07/01   STEPHENSON                     REPORTED BY STORM
                                          SPOTTER.

0720 PM    STOCKTON                  IL   HEAVY RAIN
09/07/01   JODAVIESS                      1.50 INCHES EVENT
                                          DURATION 60 MINUTES.
                                          REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Sep 7, 9:06 PM CDT, 1 hour 5 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT FRI SEP 7 2001

...SEVERE THUNDERSTORM WATCH UPDATE FOR THE QUAD CITIES AREA OF
RESPONSIBILITY...

A SEVERE THUNDERSTORM WATCH...WATCH NUMBER 722...IS IN EFFECT
UNTIL 1 AM FOR MUCH OF SOUTHERN IOWA INTO NORTHWEST ILLINOIS...
INCLUDING THE FOLLOWING COUNTIES...

IN ILLINOIS...MERCER...HENDERSON...AND WARREN.
IN IOWA...JOHNSON...IOWA...KEOKUK...WASHINGTON...LOUISA...
JEFFERSON...HENRY...DES MOINES...VAN BUREN...AND LEE.

ANOTHER SEVERE THUNDERSTORM WATCH...WATCH NUMBER 723...IS IN
EFFECT UNTIL 2 AM FOR MUCH OF NORTHERN MISSOURI AND WEST CENTRAL
ILLINOIS...INCLUDING THE FOLLOWING COUNTIES...

IN ILLINOIS...HANCOCK AND MCDONOUGH.
IN MISSOURI...SCOTLAND AND CLARK.

SEVERE THUNDERSTORM WATCH NUMBER 719 ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT FOR PARTS OF EAST CENTRAL AND NORTHWEST IOWA...
INCLUDING THE FOLLOWING COUNTIES...

IN IOWA...SCOTT...MUSCATINE...CEDAR...CLINTON...JONES...AND JACKSON.
IN ILLINOIS...JO DAVIESS...STEPHENSON...CARROLL...WHITESIDE...ROCK
ISLAND...BUREAU...AND HENRY.

THERE ARE CURRENTLY NO WATCHES IN EFFECT FOR THE FOLLOWING
COUNTIES IN IOWA...BUCHANAN...DELAWARE...DUBUQUE...BENTON...AND
LINN.

HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS OVER 70 MPH ARE
POSSIBLE IN THE WATCH AREA.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:54 PM CDTSevere Thunderstorm WarningDVNClinton, Scott36 min
Sep 7, 10:58 PM CDTSevere Thunderstorm WarningDVNBuchanan, Linn62 min
Sep 7, 11:03 PM CDTSevere Thunderstorm WarningDVNKeokuk57 min
Sep 7, 11:20 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson40 min
Sep 7, 11:27 PM CDTSevere Thunderstorm WarningDVNDelaware63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.